In October 2012 the Food and Drug Administration notified health care providers and facilities that they should halt any further use of sterile products that were distributed by a Georgia compounding pharmacy and return.
There were five reported cases of serious eye infections for the injection of cancer drug Avastin which was released by the same facility. It was not created for this use but when administered in the correct dosage it can help treat macular degeneration and is much cheaper than similar methods to treat the disease.
This was a voluntary recall by the manufacturing pharmacy in Georgia that extended past Avastin to the sterile products after the FDA performed a visit to the facility and discovered a lack of sterility assurance. The recall included numerous antibiotics and eye drugs.
The FDA partnered with the US Centers for Disease Control and Prevention and Georgia state health departments to examine the true scope of contamination that may have been a result.
Have you or someone you know been effected by the side effects of a prescription drug that was recalled. If so please contact John Foy at 404-400-4000. Let him help you get the compensation you deserve.